Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 38, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Oct 3, 2000, 8:02 PM EDT for Miami-Dade County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 3, 2000, 8:02 PM EDT (00:02 UTC)
- Expired
- Oct 3, 2000, 9:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 4 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 040004 COR SVRMIA FLC025-040100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED FOR EXPIRATION TIME NATIONAL WEATHER SERVICE MIAMI FL 802 PM EDT TUE OCT 3 2000 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 900 PM EDT * AT 802 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER GOULDS...OR ABOUT 6 MILES NORTHEAST OF HOMESTEAD...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 830 PM EDT... COUNTRY WALK AND CUTLER RIDGE... HOWARD... KENDALL AND SOUTH MIAMI... CORAL GABLES AND CORAL WAY VILLAGE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2553 8056 2540 8042 2564 8011 2580 8029 .END RADER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 4:03 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Oct 3, 4:03 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 215 PM EDT TUE OCT 3 2000 UPPER CIRCULATION JUST OVER THE SOUTHWEST COAST THIS AFTERNOON WILL MOVE NORTHEAST ACROSS THE PENINSULA TONIGHT WITH A SMALL SURFACE LOW LEFT BEHIND JUST OFF THE WEST COAST. THE MAIN LINE OF SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST OF THE ZONES OVERNIGHT SO WILL STILL MENTION LOCALLY HEAVY RAIN BUT LET THE FLOOD WATCH EXPIRE. THE MAIN THREAT WILL BE EARLY TONIGHT OVER THE EASTERN ZONES. THE SURFACE LOW SHOULD MOVE NORTHWEST ABOUT LIKE THE AVIATION AS THE SURFACE HIGH OVER THE SOUTHEAST MOVES INTO THE ATLANTIC ON WEDNESDAY. THE WAVE THAT WAS JOYCE WILL MOVE PAST BY WEDNESDAY NIGHT AND SOME DRIER AIR COULD HELP DROP THE PROBABILITIES BELOW CLIMATE ON THURSDAY. THIS SURFACE LOW WILL MAKE THE WEST COAST WINDS MORE OF A SHIFTING DIRECTION DURING MUCH OF TONIGHT. WINDSPEEDS SHOULD BE ENOUGH FOR SMALL CRAFT OVER THE OPEN WATERS. THE EXTENDED WILL FEEL THE IMPACT OF A COLD FRONT MOVING TO SOUTH FLORIDA. ALTHOUGH PRESENT MODELS SHOW THE FRONT MAKING IT PAST OUR ZONES IT IS STILL TOO EARLY TO MAKE THIS THE CASE. SO RIGHT NOW WILL GO FOR A CLOUDY WEEKEND. o MIA TB 076/088 078/088 078 38753 PBI TB 075/088 077/088 077 38853 .MIA...SCA COASTAL WATERS TNGT.
In the hours before
Local storm report, Oct 3, 5:27 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT TUE OCT 03 2000
LAKE AT SW 137 AVENUE AND 66TH ST SW REPORTED NEARLY
ACROSS THE ROAD.
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM KENDALL FL FLOOD
10/03/00 DADE REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0520 PM KENDALL FL FLOOD
10/03/00 DADE LAKE IN KENDALL AT
137TH AVENUE AND 66TH
ST SW REPORTED NEARLY
OVER THE ROAD
0520 PM SWEET WATER FL FLOOD
10/03/00 DADE 1.54 INCHES OF RAIN IN
30 MINUTES BETWEEN 5
d AND 530 PM EDT AT THE
NWS OFFICE AT FIU MAIN
CAMPUS NEAR SWEETWATER.Local storm report, Oct 3, 6:20 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
620 PM EDT TUE OCT 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM HIALEAH FL TORNADO
10/03/00 DADE REPORTED BY EMERGENCY
MANAGER.Special weather statement, Oct 3, 6:57 PM EDT, 1 hour 5 minutes before
FLZ063-066>075-040400- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 657 PM EDT TUE OCT 3 2000 ...A FLOOD WATCH CONTINUES IN EFFECT FOR BROWARD METROPOLITAN, BROWARD WESTERN, MAINLAND MONROE, METROPOLITAN MIAMI DADE, WESTERN MIAMI DADE, PALM BEACH EASTERN, AND PALM BEACH WESTERN COUNTIES UNTIL MIDNIGHT... ...A FLOOD WATCH IS IN EFFECT FOR EASTERN COLLIER, HENDRY, AND WESTERN COLLIER COUNTIES UNTIL 8 PM EDT... A TROPICAL DISTURBANCE IN THE SOUTHEAST GULF OF MEXICO HAS COMBINED WITH A WEAK FRONTAL BOUNDARY OVER SOUTH FLORIDA RESULTING IN A LARGE AREA OF MODERATE TO HEAVY RAIN WITH THUNDERSTORMS CONTINUING TO MOVE ACROSS MAINLAND MONROE...MIAMI DADE...AND BROWARD COUNTIES THROUGH THE EVENING HOURS. DOPPLER RADAR INDICATES HOURLY RAINFALL RATES OF 2 TO 3 INCHES FROM SOUTHWEST TO NORTHEAST MIAMI DADE AND INTO SOUTHEASTERN BROWARD COUNTIES. REPORTS ACROSS THE AREA ALSO INDICATE RAINFALL TOTALS OF UP TO 8 TO 10 INCHES IN SOME AREAS SO FAR TODAY ACROSS MIAMI DADE. REPORTS OF LAKES OVER ROADS AND WATER ABOUT TO ENTER RESIDENCES... AND IN SOME CASES INSIDE RESIDENCES...IN THE MIAMI METRO AREA ARE BEING RECEIVED AT THE NATIONAL WEATHER SERVICE OFFICE. PERSONS LIVING IN LOW LYING POORLY DRAINED AREAS THAT FLOODED DURING HURRICANE IRENE LAST YEAR CAN LIKELY EXPECT FLOODING AGAIN THIS EVENING. DRIVING WILL BE EXTREMELY HAZARDOUS WITH FLOODED UNDER-PASSES IN LOW LYING ROADS. THE AREA OF RAIN RESPONSIBLE FOR THE HEAVY RAINS IS EXPECTED TO SLOWLY LIFT TO THE NORTH LATE TONIGHT WITH RAIN EXPECTED TO BEGIN TAPERING OFF AROUND MIDNIGHT ACROSS THE HEAVILY HIT AREAS TODAY. ALSO...ISOLATED TORNADOES ARE POSSIBLE WITH ANY OF THE STORMS EMBEDDED WITHIN THE LARGE AREA OF RAIN. RESIDENTS OF SOUTHEAST FLORIDA ARE ADVISED TO REMAIN ON THE ALERT FOR ANY POSSIBLE WARNINGS THAT MIGHT BE ISSUED THROUGH THE EVENING. SPOTTER ACTIVATION IS REQUESTED ACROSS SOUTHEASTERN FLORIDA THIS EVENING. SANTOS
Local storm report, Oct 3, 7:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
754 PM EDT TUE OCT 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM HIALEAH FL TORNADO
10/03/00 DADE REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
PATH SURVEYED BY NWS
EMPLOYEE WAS NARROW 20
YARDS WIDE AND ABOUT
0.5 MILE LONG...SIGNS
AND AWNINGS BLOWN
DOWN...ROOF OF HIALEAH
FIRE DEPARTMENT NO. 2
WAS BLOWN OFF...DEBRIS
WAS BLOWN ONTO
CARS...APPROX 20K
DOLLARS DAMAGE.The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:30 PM EDT | Tornado Warning | MFL | Miami-Dade | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.